Alert archive / New York / Freeze Warnings in 2007

Freeze Warning 3, NWS Albany, NY

May 6, 2007Saratoga County, Warren County, Washington County, New York

NWS Albany, NY issued this freeze warning at May 6, 2007, 3:33 AM EDT for Saratoga County, Warren County, Washington County, New York. It took effect at May 7, 2007, 2:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2007, 3:33 AM EDT (07:33 UTC)
In effect from
May 7, 2007, 2:00 AM EDT
Expired
May 7, 2007, 7:00 AM EDT
In force
5 hr
Issued by
NWS Albany, NY

Counties Saratoga County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 87 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -161 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-161 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at May 6, 3:23 AM EDT, 10 minutes earlier.

Area forecast discussion, May 6, 3:23 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
323 AM EDT SUN MAY 6 2007

.SYNOPSIS...
A BROAD AREA OF SURFACE HIGH PRESSURE WILL BUILD IN FROM
SOUTHEASTERN ONTARIO TODAY WITH PLEASANT EARLY MAY WEATHER.  THE
HIGH WILL SETTLE OVER UPSTATE NEW YORK MONDAY MORNING WITH SOME
FROST IN THE VALLEY LOCATIONS.  THE HIGH WILL MOVE OFF THE SOUTHERN
NEW ENGLAND COAST MONDAY AFTERNOON WITH A RETURN SOUTHERLY FLOW OF
WARMER AIR INTO THE MIDDLE OF THE WEEK WITH HIGH TEMPERATURES
SURGING WELL ABOVE NORMAL.

&&

.NEAR TERM /UNTIL 8 PM TODAY/...
THE WATER VAPOR LOOP THIS MORNING WITH 00Z RAOB REPORTS AND THE
WRF80 H500 HEIGHTS OVERLAYED SHOWS AN E-W LONGWAVE TROUGH OVER THE
NORTHEAST WITH A SHORT WAVE PASSING THROUGH WRN NY AND PA.  A HIGH
AMPLITUDE RIDGE EXTENDS FROM THE LOWER MS RIVER VALLEY POLEWARD TO
HUDSON BAY.  A LONGWAVE TROUGH FROM THE ROCKIES EASTWARD INTO THE
CNTRL PLAINS CONTINUES TO HAVE SHORT WAVES EJECT OUT OF THE 4
CORNERS WITH A WIDESPREAD SEVERE AND TORNADO OUTBREAK YESTERDAY INTO
THIS MORNING.  THE BLOCKING RIDGE WILL CONTINUE TO PRODUCE DRY
WEATHER FOR THE NORTHEAST AND THE ALY FCST AREA INTO THE MIDDLE OF
THE WEEK...WITH SEVERE WEATHER CONTINUING OVER THE PLAINS INTO
MONDAY. OVERALL...TODAY SHOULD BE A FABULOUS SPRING DAY WITH LOTS OF
SUNSHINE...VERY LOW HUMIDITY VALUES AND LIGHTS WINDS.  A 1036 MB
HIGH EAST OF GEORGIAN BAY WILL BE MOVING S/SE OVER WRN NY TOWARDS
SUNSET.  THE LOW LEVEL H850 COLD AIR ADVECTION WILL END AROUND 12Z
WITH -3C AIR OVER THE FCST AREA. UPSTAIRS AT H500 -30C AIR
ASSOCIATED WITH THE MID LEVEL TROUGH WILL DRIFT BY TO THE NORTHEAST.
WEAK WARM ADVECTION WILL BE ONGOING DURING THE DAY WITH TEMPS
CREEPING BACK UP TO 0C AT H850 DURING THE DAYS. HIGHS TODAY WILL
GENERALLY BE IN THE U50S TO L60S IN THE VALLEYS AND 50S OVER THE
HILLS AND MTS.

FROST/FREEZE HEADLINE LOOKS IN JEOPARDY THIS MORNING IN THE HUDSON
RIVER VALLEY DUE TO THE SFC WINDS HOLDING AROUND 10 KTS. WE WILL
STICK WITH IT A FEW HOURS AND READDRESS IT AROUND 6 AM. PLACES IN
NRN NY HAVE DECOUPLE AND DROPPED BELOW FREEZING. ALSO AT KDDH AND
KAQW THE WINDS HAVE GONE CALM AT 07Z.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
TONIGHT....SFC HIGH PRESSURE  WILL CREST NEAR WRN NY AND PA.  IDEAL
RADIATIONAL COOLING CONDITIONS WILL OCCUR WITH CLEAR SKIES...CALM
WINDS...AND DRY/PARCHED GROUND. WE ARE EXPECTING A HARD FREEZE NORTH
OF THE CAPITAL DISTRICT IN THE UPPER HUDSON REGION /TO KGFL/ WHERE
THE GROWING SEASON WAS ANNOUNCED MAY 5TH.  WE ARE EXPECTING AREAS OF
FROST FROM THE CAPITAL DISTRICT SOUTH TO KPOU...AND OVER SRN
LITCHFIELD COUNTY WITH TEMPS IN THE 33 TO 36F RANGE.

MONDAY...THE SFC HIGH RETREATS OFF THE COAST AND WILL BE NEAR CAPE
COD BY 18Z MON.  A RETURN LOW LEVEL SOUTHERLY FLOW WILL ALLOW TEMPS
TO RISE ABOVE NORMAL INTO THE U60S TO L70S IN THE VALLEY.  THESE
TEMPS SHOULD BE FEASIBLE WITH H850 TEMPS WARM ADVECTING TO +6-+8C.
A FEW CIRRUS MAY BE AROUND...BUT MOSTLY SUNNY CONDITIONS WITH
DEWPOINTS STARTING TO TICK UP...LOOK TO BE IN THE CARDS.

MON NIGHT...THE BOUNDARY LAYER WINDS MAY DECOUPLE WITH SOME
RADIATIONAL COOLING IN SOME SPOTS AGAIN. HOWEVER...TEMPS SHOULD STAY
OUT OF THE LOWER TO MID 30S IN THE VALLEYS...WHERE THE GROWING
SEASON HAS BEGUN.

TUESDAY...MAX TEMPS MAY SOAR ABOUT 10-15 DEGREES ABOVE NORMAL WITH
THE RETURN FLOW AROUND THE HIGH PUMPING IN WARMER AIR. H850 TEMPS
RISE TO +10-+12C WITH A W/SW LOW LEVEL WIND COMPONENT. WE AGREE WITH
THE MAVMOS TEMPS AND EVEN WENT A LITTLE ABOVE THEM...WITH SOME 80S
IN THE HUDSON RIVER VALLEY.  A LOVELY STRETCH OF WEATHER CONTINUES
INTO THE MID WEEK.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE MODEL GUIDANCE HAS TRENDED SLOWER WITH OUR NEXT CHANCE OF
SHOWERS WITH A BACK DOOR COOL FRONT WEDNESDAY.  AGAIN...THE FORCING
LOOKS WEAK AND THE LOW LEVEL MOISTURE TO WORK WITH LOOKS POOR AT
THIS TIME.  WE REMOVED THE SLIGHT CHANCE OF SHOWERS TUE NIGHT AND
HAVE KEPT A SLIGHT CHANCE IN WED WEST OF ALY.  HIGH PRESSURE
CONTINUES TO DOMINATE INTO THURSDAY WITH ANOTHER COLD FRONT DROPPING
SOUTHWARD FROM S-CNTRL CANADA THU INTO THURSDAY NIGHT.  WE KEPT A
CHANCE OF SHOWERS AND THUNDERSTORMS IN ON THU.  THE TIMING OF THIS
BOUNDARY IS AN ISSUE FOR CONVECTION ON THU.  HIGH PRESSURE BUILDS IN
BRIEFLY ON FRIDAY...WITH THE COLD FRONT STALLING NEAR THE PA AND NY
BORDER.  A SYSTEM MOVING N/NE FROM THE MIDWEST AND UPPER MS RIVER
VALLEY MAY BRING SOME WIDESPREAD RAINFALL INTO THE FCST AREA SAT
INTO SUNDAY.
NO CHANGES MADE BEYOND WED IN THE GRIDS.

&&

.AVIATION/THROUGH THURSDAY/...VFR CONDITIONS THROUGH 12Z/MONDAY AS
AN AMPLIFIED RIDGE BUILDS IN. MID DECK CLOUDS ACROSS SOUTHEAST
PORTION OF AREA WILL MOVE OFF TO THE SOUTH EARLY THIS MORNING. WINDS
WILL BECOME GUSTY AFTER SUNRISE TODAY AND WILL WEAKEN BY LATE
AFTERNOON...THEN DIMINISH EARLY THIS EVENING...BECOMING CALM IN MOST
AREAS OVERNIGHT.

NO SIGNIFICANT WEATHER EXPECTED THROUGH WEDNESDAY NIGHT. THERE IS
THE CHANCE FOR THUNDERSTORMS THURSDAY AS A BOUNDARY MOVES INTO THE
REGION.

&&

.FIRE WEATHER...STRONG HIGH PRESSURE WILL BUILD INTO REGION AND
DOMINATE THE WEATHER THROUGH EARLY IN THE WEEK...CONTINUING OUR DRY
WEATHER. MINIMUM RELATIVE HUMIDITY LEVELS WILL DROP INTO THE
TWENTIES THIS AFTERNOON AND ONLY RECOVER INTO 65 TO 90 PERCENT RANGE
TONIGHT...WITH THE LOWEST VALUES ACROSS THE EASTERN CATSKILLS. ON
MONDAY...HUMIDITY LEVELS WILL BOTTOM OUT IN THE UPPER TEENS TO UPPER
20S. WINDS WILL BE OUT OF THE NORTH NORTHEAST AT 10 TO 15 MPH TODAY
WITH SOME GUSTS TO AROUND 20 MPH. THE WINDS WILL WEAKEN BY LATE
AFTERNOON AND DIMINISH EARLY THIS EVENING...BECOMING CALM IN MOST
AREAS OVERNIGHT. BY MONDAY AFTERNOON...A SOUTHERLY FLOW WILL DEVELOP
AT 5 TO 10 MPH.

&&

.HYDROLOGY...OUR DRY WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK
AS A STRONG RIDGE BUILDS IN. OVERALL...RIVER AND STREAM LEVELS WILL
CONTINUE TO RECEDE TOWARD BASE FLOW LEVELS. THE GREAT SACANDAGA WILL
RELEASE WATER AGAIN TODAY WHICH WILL KEEP HUDSON RIVER LEVELS UP BUT
BELOW FLOOD STAGE AT FORT EDWARD AND FROM SCHUYLERVILLE SOUTH TO
STILLWATER.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY 2 AM TO 7 AM EDT MONDAY FOR CTZ013
NY...FROST ADVISORY 2 AM TO 7 AM EDT MONDAY FOR
     NYZ049-050-052-053-059-060-064-065.
     FROST ADVISORY UNTIL 7 AM EDT THIS MORNING FOR NYZ049-050-052-
     053-059-060-064-065.
     FREEZE WARNING UNTIL 7 AM EDT THIS MORNING FOR NYZ041-043-083-
     084.
     FREEZE WARNING FROM 2 AM TO 7 AM EDT MONDAY FOR
     NYZ041-043-083-084.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...WASULA
AVIATION...IAA
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, May 5, 8:32 PM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
832 PM EDT SAT MAY 5 2007

NYZ041-043-083-084-061115-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
832 PM EDT SAT MAY 5 2007

...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE UPPER HUDSON VALLEY OF
NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ049-050-052-053-059-060-064-065-061115-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-
832 PM EDT SAT MAY 5 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT
AND MID HUDSON VALLEY REGION OF NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ013-061115-
SOUTHERN LITCHFIELD-
832 PM EDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN LITCHFIELD COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-MAZ001-025-NYZ032-033-038>040-042-047-048-051-054-058-061-063-
066-082-VTZ013>015-061115-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN DUTCHESS-NORTHERN FULTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
832 PM EDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:33 AM EDTFrost AdvisoryALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 2 more27 hr

Nearby

Freeze Warnings in New York, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.